MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a redo double lumen total parenteral nutrition (tpn) catheter on (b)(6) 2017 for an unspecified indication.The customer reports that the device broke on (b)(6) 2017.The circumstances and handling conditions surrounding the event are not known.The details of the break were not provided.The device was explanted; it is not known what other actions were undertaken by the clinical staff to address this event.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The device is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this report.Additional patient and event information was requested; no further information was received as of the date of this report.
 
Additional Manufacturer Narrative
Investigation: evaluation: a review of the complaint history, device history record, instructions for use, specifications, and quality control data was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Per the instructions for use: ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.¿ based on the provided information, no product returned, and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6646114
Report Number1820334-2017-01407
Device Sequence Number19074142
Product Code FOZ
UDI-Device Identifier00827002079359
UDI-Public(01)00827002079359(17)190901(10)7137095
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-5.0D-65-12-REDO
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 MO